Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Antidepressants
Question: should i go on anti depressants?
|Rissa87 - Fri Aug 19, 2005 5:10 am|
okay so a month ago i had a miscarriage. i have been completely a mess for this whole month. i sleep all day, then wake up and don't eat until around 1 in the morning, and i stay awake until everyone in the house starts moving and i fall asleep. i don't like to talk, or be around people. i don't like to talk, and no one talks about it. i don't like to be outside, or in large groups of people, or even my family. my mood has changed DRAMATICALLY. i was usually a very positive up beat person, but not i am either crying and extremely sad or really angry over little annoyances. someone online told me to go to my doctor and ask about anti-depressants, that they helped her after she lost her baby. does anyone have an opinion on this? i don't kno what to do anymore. i just cry and i even started cutting again. anyones opinion will be greatly appreciated
|DeLWolcott - Fri Aug 19, 2005 9:39 am|
I, of course, would not suggest the anti-depressant route until all other options have been explored. Talk therapy, group therapy (which will give you plenty of support from others who have actually gone through the same experience and can make new friendships that will last a lifetime).
Anti-depressants to do not "cure" the depression. SSRI's and SNRI's only numb your reaction to situations, including situations of joy that you may miss out on. Side effects can include sexual dysfunction and weight gain, along with many other possible (but more rare) side effects. You may not have these side effects. They can get you through a time of despair while you work on the cause of the despair in conjunction with the medication. If you only take the medication and ignore the cause, the cause will still be there when/if you decide to come off of the medication.
Do as much research as you can on any medication that is a possiblity for you. Ask your physician what your choices are in medications and therapy. Before you take any medications (sample or before purchasing any medication), be sure to read the information pamphlets either online or provided by your physician. The topics of particular interest will be contraindication, warnings and adverse effects. There may be something in there that you have forgotten to mention to your physician pertaining to family history or something in your far past that may hinder your ability to tolerate a particular medication safely. Also you will learn what to possibly expect when beginning and withdrawing from any medication.
And, as always, keep in close, regular contact with your physician with any option that you decide to go with. Write down any and all question you may have about anything to ask your doctor...and then ASK THEM. If something is a "maybe", be sure that you weigh those risks in your decision. You will be the one that has to live with any side effects or withdrawal symptoms, therefore you should be in control and fully educated in what you are getting yourself into.
I am very sorry for your loss. I can't imaging what you are going through and I wish you the best in overcoming your devastating loss. Sending warm cyber hugs.
|Rissa87 - Sat Aug 20, 2005 5:08 am|
yea I will seriously take that into concideration. i am still just thinking about it you know. i just needed to hear other opinions on it. im going back to my room, i hope to hear from more people soon
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.